4 months since Voluma was injected into my chin and now one side is swelling?

Early May I had 3ml Voluma injection. The immediate result was that my chin looked slightly slanted (the left side of my chin was a bit more lumpy) but to most people it wasn't recognizable. After a few days the problem went away. Now 4 months later, as of yesterday, left side of chin has become swolen and looks exactly like it did a few hours postinjection. Why has this happened? For months it was fine, no pain + had an even chin, now my left side is slightly swollen.

Doctor Answers 7

Swelling 4 Months Post Op

This is something that needs to be assessed in person by the surgeon who performed your injections. It is unusual, though not impossible, to experience swelling 4 months post op. 

Kindly,

Kouros Azar


Thousand Oaks Plastic Surgeon
4.8 out of 5 stars 21 reviews

Voluma

Thank you for your question. I suggest that you consult with the board certified facial plastic surgeon who performed your injection as this is a recent swelling. In most cases, the greatest swelling occurs at the beginning of the recovery and continues to subside for 2-4 weeks in most patients.Best wishes,

Ross A. Clevens, MD
Melbourne Facial Plastic Surgeon
4.7 out of 5 stars 96 reviews

Chin/Cheek Augmentation -- Fillers such as Radiesse, Voluma, Perlane/Fat/Implant

Swelling can occur weeks to months after injection.  If you have swelling reverse the filler and consider recontouring later.  Radiesse is a good alternative.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

4 months since Voluma was injected into my chin and now one side is swelling?

Thank you for your question and I am sorry to hear of your recent swelling issues.  Because this is a new symptom I would recommend reaching out to your injector for an in-person evaluation.  A delayed infection needs to be ruled out as this would require antibiotics and dissolving of the Voluma.  Hope this helps 

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Uneven swelling after months after HA filler

The times I have seen this occur are usually because of an infection like cellulitis. Please visit a cosmetic doctor for evaluation and treatment. "This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Delayed infection

Thank you for your question. Sometimes, after undergoing injection with a filler, you can have late swelling and pain - defined as approximately 6 weeks or later after the injection. The late swelling can be related to an infection, usually caused by a biofilm or infection at the time of the injection. If this is the case, you may need to be placed on a prolonged course of antibiotics. Your best bet is to follow-up with your injector, and to have an in-person examination for further guidance or reassurance. Best of luck! 

Swelling late after Voluma

This should be addressed by the injecting physician. Infection must be ruled out. If this is not infected, sometimes differences in water retention can cause the filler to swell. If the injection was not symmetric to begin with, it will usually not even out on its own. Hope this helps. Hyaluronidase can be used to remove unwanted filler as well.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.